MAUDE Adverse Event Report: GYRUS ACMI, INC CUTTING LOOP (12/PK); ELECTRODES, PROBES

GYRUS ACMI, INC CUTTING LOOP (12/PK); ELECTRODES, PROBES
Model Number MLE-24-012
Medical Device Problem Codes Arcing of Electrodes (2289); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned device was evaluated.Inspection found charred marks on the distal ends consistent with use.Electrode was inspected under a microscope and found the shaft and proximal connector are in good condition with minor charring stains on the loop observed however, no bend on distal fork and loop is still intact.The electrode was then checked with the test generator esg-400 together with the working element eiwe, gyrus telescope, inner sheath eris-cf25, and dac active cable.The electrode generated energy output at the cutting loop without an issue.In addition, , there was no arcing or sparking to the reference test telescope distal tip during activation.The reported issue was not confirmed.Based on evaluation findings the reported issue was not confirmed as no issue found during device testing.The minor charring found on the cutting loop is most likely due to burnt tissue.This report will be supplemented accordingly following investigations.
 
Event or Problem Description
Quantity of 3 electrodes with the same model and lot number were used during a transurethral resection of the prostate (turp) procedure.The first two (2 failed) and the third (3rd) one was used to complete the intended procedure.The electrodes were reported to be defective (arced).There was no patient harm or injury reported due to the event.No user injury reported.This complaint is related to reports patient identifier (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.The following sections were updated: d4,g3, g6, h2, h4,h6 and h10.A review of the device history record found no deviations that could have caused or contributed to the reported issue.All records indicated that the product was manufactured according to all applicable olympus will continue to monitor the field performance of this device.

Brand Name
CUTTING LOOP (12/PK)
Common Device Name
ELECTRODES, PROBES
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key11711753
Report Number3011050570-2021-00066
Device Sequence Number3029172
Product Code FAS
UDI-Device Identifier00821925036413
UDI-Public00821925036413
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberMLE-24-012
Device Lot NumberMK749375
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer05/18/2021
Initial Report FDA Received Date04/22/2021
Supplement Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE, WORKING ELEMENT